Well, need come off of Topamax. I became extremely depressed with this medication. I am now cutting back.
Along with the major depression, low temp, major weight gain in one week, 10lbs, What the heck is going on?
First Keppra and now Topamax!
Now my doctor is telling me she didn't think the abnormal EEG meant seizures anyway. I can't stand her. I can't wait until my last visit with her next Tuesday to review my sleep study report. I am out of there!
Oh wow, sorry to hear that. Honestly, I never heard about weight GAIN with Topamax, but I guess side effects differ from person to person. Ten pounds is an incredible amount to gain in one week! Sounds to me like a second opinion with another doctor to review that abnormal EEG is definitely in order.
Depression is documented; but weight gain? That sounds very odd. It is even used off lable for weight loss. Thats a shocker to hear your problem with that. Were they sure it wasn't any issue of the body that may have caused it?
In most cases weight loss is gradual on Topa.
When I was on Depakote it was noticed more quickly (the weight gain).
Weight gain is rare but it's actually listed on the documentation Topamax puts out. Ask your pharmacist for documentation from the pharm. co.
Ask about Dilantin, it's an old med but it controlled my seizures for 16 years w/ minimal side effects. W/out a doubt the best med I was ever on. Unfortunately, it just stopped working on me a couple of years ago, hence the Topamax nightmare and now I'm on Keppra. The Keppra works for me better than the Topamax did but I take massive doses of B6 to counteract the mood swings. I am much less depressed/anxious on the Keppra than I was on the Topamax.